MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-NTL2D-MOB
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the customer reported that during a 3 dimensions prior to the procedure the c-arm moved without any action performed by the user.The footswitch was stuck in the down position.The customer reported a burning smell.No injury to the patient or staff was reported.No patient was at the room at the time.A field engineer examined the equipment and replaced the footswitch which resolved the issue.No other information available.
 
Additional Manufacturer Narrative
On january 7th, 2025, the customer reported an incident with our 3dimensions mammography system prior to a procedure.It was reported that the c-arm was moving down without any action performed by the user.When the c-arm was moved up, it went all the way down.The foot switch was stuck in the down position.The customer has also reported a burning smell.No injury was reported to the user, and no patient was in the room at the time of the incident.The part was not returned for investigation; therefore, age could not be confirmed.Due to the part not being returned, the investigation will be limited.A complaint trawl will be performed but further investigation into root cause is not possible due the part not being returned.The probable cause is that the footswitch malfunctioned since the unintended behavior was resolved through replacing the footswitch.The root cause is unknown due to the unreturned part.Based on this investigation, the probable cause is that the footswitch malfunctioned in a manner that resulted in the c-arm moving in a downward direction.Root cause is unknown as the part was not returned for investigation.The risk index remains in zone 1, which is considered acceptable risk.A capa is not needed at this time as there was no patient or user harm and because the risk is considered low based on the occurrence rate.Future events will be monitored and trended complaint confirmed: no.Device history record (dhr) review: review of the complaint records for this system indicate the footswitch was previously replaced due to being unresponsive on 04/06/2022.As this is an accessory, a dhr review is not warranted.Serial number: (b)(6).Date of manufacture: 04/09/2019.Date of installation: (b)(6) 2019.Unique device identifier (udi): (b)(4).

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key21305297
Report Number1220984-2025-00008
Device Sequence Number8169154
Product Code OTE
UDI-Device Identifier15420045510593
UDI-Public(01)15420045510593(11)190409
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-NTL2D-MOB
Device Catalogue Number3DM-SYS-NTL2D-MOB
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown